Speak to a member of our Information Support Team
(Call-back service – 24h answer machine)

020 8973 0011

or email
Beating Bowel Cancer Community

General Discussion


Facial hair after and during chemo

I wonder if anyone can give me advice regarding this. I finished chemo end November. Mid way I noticed fine soft very blonde downy hair on face, jaw line, neck. I understand it can be a side effect of chemo, but it is still there. Will it disappear or do I have to get rid of it myself? I look like Chewbacca!


@bexly33, yes I had that for quite some time, I used to shave it off. It calmed down after 4 months off chemo. The hair on my head hasn't thickened up yet though.:x::x:


Yup, 5Fu fur, it does seem to be less noticeable now, I finished chemo a year ago :x::x:


Thanks @OFJ and @Clancy. Looks like I might be stuck with it for a while. Will have to stop looking in the magnifying mirror. 😩. Clancy, my hair went really thin, but have used Invati by Aveda which was recommended. :x::x:


@bexly33 I have a bit of a Chewbacca thing going on too! Didn’t realise it was the 5FU causing it 😂 have been blaming the Cetuximab! I use a facial epilator, not sure if I should but I can’t bear it! :x::x:


Me too @bexly33 and like @jinnyp, I thought it was the Cetuximab!

When my skin is in an ok condition, I use wax strips but it’s not always possible if my skin is dry and peeling! Between that and my curly hair and eyelashes.......argh!